advertisement
Question
Posted by: Joanne | 2011/01/10

Insomniac and Pregnant

Hi,

I have been suffering from severe insomnia for about 2 years now and have been on Z-Dorm (1/2 a tab a night). I found out I was pregnant about 5 weeks in, I am now approx. 8 weeks. I have stopped the sleeping tablets but I cannot sleep at all. I get about 2 hours a night and I am absolutely physically and emotionally drained. I dont know what to do as my first doctor apt is on the 28th of this month. I have taken a 1/4 of a tablet a few nights because it has just become too much but now I am obviously racked with guilt and so worried that the tablet would have done any harm to the foetus. I am also considered High risk as I am 39 years old. Please can you provide me with your kind advise.

Thanks
Joanne

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

Although the medication in all likelihood will not have any effect at all on the child, obviously one would like to be off it asap.

I think you should stop taking it immediately - you will have bad sleep for a number of days, but at least you wont be worrying about the side-effects of the medication.

You then need to see a sleep doctor as soon as possible - ask your GP who the closest available person is.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sleep expert | 2011/01/11

Although the medication in all likelihood will not have any effect at all on the child, obviously one would like to be off it asap.

I think you should stop taking it immediately - you will have bad sleep for a number of days, but at least you wont be worrying about the side-effects of the medication.

You then need to see a sleep doctor as soon as possible - ask your GP who the closest available person is.

Reply to Sleep expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement